Heavy Rain, Uintah
- When
- August 10, 1:40 PM MST to 2:00 PM MST
- Where
- Uintah County, Maeser
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
50 of rain fell within 20 minute, resulting in minor street flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
0.50 of rain fell within 20 minute, resulting in minor street flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 10, 9:33 AM MST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1033 AM MDT WED AUG 10 2005 .DISCUSSION... MORNING GJT UPPER AIR SOUNDING SHOWING A VERY MOIST ATMOSPHERE IN PLACE WITH PRECIPITABLE WATER WELL OVER AN INCH AS THE MONSOON PATTERN CONTINUES ACROSS THE AREA. EXTENSIVE STRATIFORM CLOUDS AND PRECIPITATION DOMINATING ACROSS MUCH OF THE FORECAST AREA THIS MORNING AS A WEAK WAVE MOVES ACROSS THE AREA. BACK EDGE OF PERSISTENT RAIN EXTENDS FROM ABOUT RANGELY TO PALISADE WITH A LINE OF SHOWERS EXTENDING FURTHER SOUTH INTO EASTERN DOLORES COUNTY. THIS PRECIPITATION IS MOVING TO THE NORTHEAST AT 20 TO 25 MPH. MORNING CLOUDS AND RAIN WILL PLAY A STABILIZING ROLE AND SHOULD LIMIT THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY ACROSS THE CENTRAL AND NORTHERN ZONES. RIGHT ENTRANCE REGION OF AN UPPER JET IS PROGGED TO PROVIDE SOME UPPER DIVERGENCE OVER NORTHEAST UTAH AND NORTHWEST COLORADO THIS AFTERNOON WHICH MAY HELP OVERCOME LACK OF INSOLATION EARLIER IN THE DAY AND AID IN STORM DEVELOP. CONCERNS FOR FLASH FLOODING EXIST DUE TO WEAK FLOW ALOFT AND DEEP MOISTURE. FEEL THAT AREAS NEAR THE FOUR CORNERS HAVE THE BEST CHANCE OF THUNDERSTORMS AND HEAVY RAIN DUE TO MORE SUN AND GREATER DESTABILIZATION THIS AFTERNOON. AFTERNOON POP GRIDS LOOK REASONABLE BASED ON CURRENT TRENDS. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && LINDQUIST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT WED AUG 10 2005 COZ001>014-017>023-UTZ022>025-027>029-111300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO NEAR 35 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM THE HEAVY RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING... ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS OR RAINFALL RATES OF AN INCH AN HOUR OR GREATER. NL
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471570.